How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Internist Your Own Question
Internist
Internist, Board Certified Physician
Category: Medical
Satisfied Customers: 1066
Experience:  MBBS,MD (USA)Diplomate American Board of Internal Medicine
23050427
Type Your Medical Question Here...
Internist is online now

Doctor I have low abdominal pain more than one month,

Resolved Question:

Hi, Doctor
I have low abdominal pain more than one month, later developing back pain and yellow discharge. I saw a doctor last Tuesday.She thought I get infection inside and prescribed metronidazole and cefalexin for one week. Pain reduces a little bit, but yellow discharge change to pink colour from Thursday night. I am quite worried. Is this infection not controlled or other problem there. When I finish the course, Do I need more antibiotics ? By the way, I also had transvaginal pelvic scan last Saturday, the right ovary expanded to 29mls by a persistent 4cm larger than expected follicle. I will have repeat scan in 6 weeks. Thank you.
Submitted: 2 years ago.
Category: Medical
Expert:  Internist replied 2 years ago.
Dear JA customer,
sorry to hear about your problem,
i am online and will be happy to assist you.

your symptoms are typical of pelvic inflammatory disease.
you were prescribed right antibiotics although i would like to add coverage for chalymydia like azithromycin or doxycycline. consider discussing this with your doctor.

antibiotics , usually do and hopefully will resolve the infection completely. change of color means that infection is resolving. you should be having less pain and no fever ( if you had previously).
but i would recommend adding azithro/ doxy to cover chlyamdyia which is most common cause of pelvic inflammatory disesae.

i hope this helps.
Customer: replied 2 years ago.
Hi Doctor.
Thank you very much for replying. How long will the antibiotics I need take? I also have checked the web , pink colour discharge could be one of symptom cancer ?
Thank you very much.
Expert:  Internist replied 2 years ago.
hi and thanks for asking question.no it does not mean cancer at all. you do not need to worry about that. its naturat history of course of pelvic inflammatory disease.upto 2 weeks of antibiotics may be needed depending on response and severity at presentation.i hope this helps. if this answers your query, kindly click on accept. if you have any follo-up questions, please feel free to ask .thanks
Internist and 2 other Medical Specialists are ready to help you